Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 196, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 20, 2007, 4:00 PM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 4:00 PM CDT (21:00 UTC)
- Expired
- Aug 20, 2007, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Shannon County, MO
The radar
The St Louis radar (KLSX), 181 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 202103
FFWSGF
MOC203-210300-
/X.NEW.KSGF.FF.W.0196.070820T2100Z-070821T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1000 PM CDT.
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM
SHANNON COUNTY INTO TEXAS COUNTY. THESE STORMS WILL TRAIN ACROSS
MUCH OF SHANNON COUNTY LATE THIS AFTERNOON AND INTO THE EVENING
HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BIRCH TREE...EMINENCE AND WINONA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3741 9165 3741 9121 3723 9117 3716 9111
3715 9105 3711 9105 3709 9123 3690 9124
3689 9125 3688 9166
$$
CRAMER1 follow-up statement
000
WGUS73 KSGF 210240
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CDT MON AUG 20 2007
MOC203-210251-
/X.CAN.KSGF.FF.W.0196.000000T0000Z-070821T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
941 PM CDT MON AUG 20 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SHANNON COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3741 9165 3741 9121 3723 9117 3716 9111
3715 9105 3711 9105 3709 9123 3690 9124
3689 9125 3688 9166
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:00 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 20, 3:00 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT MON AUG 20 2007 .DISCUSSION... MAIN FORECAST CONCERN TODAY IS THE AREA OF HEAVY RAIN SLOWLY TRAVERSING SOUTHWEST AND SOUTH CENTRAL MISSOURI. THE BACK SIDE OF THIS ACTIVITY IS QUITE SHARP WITH MODERATE SUBSIDENCE IN ITS WAKE...AND IT APPEARS IT SHOULD BE OUT OF THE CWA BY EARLY EVENING. ATTENTION THEN TURNS TO PRECIPITATION CHANCES AND THE ASSOCIATED TEMPERATURE RESPONSE TOWARD THE END OF THE WEEK. SHORT TERM (TODAY THROUGH WEDNESDAY) AS THE REMNANTS OF TROPICAL STORM ERIN EXIT TO THE EAST...SUBSIDENCE IS OVERTAKING THE AREA IN ITS WAKE AND GIVING A SHARP END TO THE PRECIPITATION. HAD TO KNOCK TEMPS DOWN QUITE A BIT IN THE RAINY SECTOR OF THE CWA BUT WE ARE WARMING UP NICELY BEHIND THIS ACTIVITY. A CUMULUS FIELD HAS BEEN ABLE TO MAINTAIN ITSELF WITH THE NEW FOUND SURFACE MOISTURE BUT LITTLE MORE IS EXPECTED TO DEVELOP THROUGH THE EVENING. THE PRESSURE GRADIENT SHOULD REMAIN STRONG ENOUGH TONIGHT TO KEEP THE LOW LEVELS MIXED...PREVENTING ANY MAJOR FOG FORMATION. HOWEVER...A SHARP DROP IN WIND SPEEDS TOWARD MORNING COULD LEAD TO SOME FOG DEVELOPMENT. WILL BE SOMETHING TO WATCH OVERNIGHT. TEMPERATURES TOMORROW SHOULD REBOUND NICELY INTO THE MID 90S IN THE ABSENCE OF ANY MAJOR CLOUD COVER. DEWPOINTS WILL REMAIN NEAR 70 IN THE WESTERN CWA WHICH SHOULD BRING HEAT INDICES INTO THE 100 PLUS DEGREE RANGE. HOWEVER IT DOES NOT APPEAR TO WARRANT ANY SORT OF HEAT ADVISORY AT THE MOMENT. LITTLE CHANGES WILL OCCUR BETWEEN TUESDAY AND WEDNESDAY WITH UPPER PATTERN REMAINING FAIRLY STAGNANT. LONG TERM (WEDNESDAY THROUGH SUNDAY) BY FRIDAY EVENING THE UPPER HIGH FLATTENS OUT AND SHIFTS SLIGHTLY SOUTHEAST. THIS SHOULD ALLOW THE TRAIN OF MID LEVEL WEAKNESSES CURRENTLY IMPACTING THE MID MISSOURI VALLEY TO SHIFT THEIR COLLECTIVE TRACKS FARTHER TO THE SOUTH. CURRENT INDICATIONS POINT TO CYCLOGENESIS ACROSS WESTERN KANSAS FRIDAY AFTERNOON. SOUTH WINDS WILL BRING A SLIGHT INCREASE TO SURFACE MOISTURE AND OVERALL INSTABILITY AS THE SYSTEM APPROACHES FRIDAY NIGHT INTO SATURDAY...BRINGING A CHANCE FOR THUNDERSTORMS INTO THE CWA. AT PRESENT...SHEAR APPEARS MODEST AT BEST BUT WILL BE MONITORED IN FUTURE SHIFTS FOR SEVERE POTENTIAL. EXACT TIMING OF PRECIPITATION AND CLOUDS WILL DICTATE TEMPERATURES. CURRENT FEELING IS THAT LOW 90S WILL PREVAIL AHEAD OF THE SYSTEM WITH UPPER 80S AFTER THE FRONTAL PASSAGE. 500 HEIGHTS BEGIN A SLOW RISE AGAIN AFTER THIS WAVE EXITS THE AREA AND IT SHOULD BE FAIRLY QUIET AFTER SATURDAY. BARJENBRUCH && .AVIATION... FOR THE 18Z TAF PACKAGE...SYSTEM HAS MOVED OFF AND WEAKENED IN EASTERN MISSOURI LATE THIS MORNING. RADAR SHOWING PRECIP OFF TO THE EAST OF SPRINGFIELD. HAVE SOME LOW MVFR CEILINGS OVER JOPLIN THAT HAS SHOWN SIGNS OF LIFTING AND SHOULD BREAK IN THE NEXT HOUR OR SO. WITH ALL THE MOISTURE ON THE GROUND...NEED TO START THINKING OF POSSIBLY SOME FOG TOMORROW MORNING. MOS GUIDANCE SHOWING WINDS REMAINING STRONG FROM THE SOUTH OVERNIGHT...SO ONLY WENT WITH A SLIGHT REDUCTION IN VISIBILITIES. SHOULD WINDS TAPER OFF EVEN MORE...THEN FOG WILL BE A GREATER THREAT. WILL CONTINUE TO MONITOR CONDITIONS. GCC .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 20, 2:56 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 256 PM CDT MON AUG 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 256 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EFFECT AREAS EAST OF A CAMDENTON TO MARSHFIELD TO GAINESVILLE LINE THIS AFTERNOON. ISOLATED TORNADOES AND DAMAGING WINDS TO 60 MILES PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. THIS ACTIVITY WILL CONTINUE TO PUSH OFF TO THE SOUTHEAST AT 20 MPH. RUNOFF FROM EXCESSIVE RAINFALL WILL CAUSE CONTINUED FLOODING FOR COMMUNITIES IN JASPER...DADE...LAWRENCE...CEDAR...POLK... GREENE... DALLAS...CAMDEN...LACLEDE...WEBSTER...PULASKI...HOUSTON... AND WRIGHT COUNTIES THROUGH 5 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM THURSDAY THROUGH SUNDAY. THE BEST CHANCE FOR STORMS APPEARS TO BE ON FRIDAY OR SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION. AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL MISSOURI...AS WELL AS EXTREME SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED EAST OF A LINE FROM CAMDENTON TO MOUNTAIN GROVE TO GAINESVILLE THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
In the hours before
Local storm report, Aug 20, 1:12 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 5 W FAIR GROVE 37.38N 93.24W
08/20/2007 GREENE MO DEPT OF HIGHWAYS
ROUTE CC IS CLOSED NEAR THE JUNCTION OF ROUTE H DUE TO
FLOOD WATERS.
&&
JLTLocal storm report, Aug 20, 2:08 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD FALCON 37.60N 92.38W
08/20/2007 LACLEDE MO PUBLIC
&&
JLTLocal storm report, Aug 20, 2:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 W LYNCHBURG 37.49N 92.33W
08/20/2007 LACLEDE MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES WEST OF
LYNCHBURG.
&&
DCRAMERLocal storm report, Aug 20, 3:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 SW FALCON 37.55N 92.44W
08/20/2007 LACLEDE MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES NEAR
NEBO.
&&
DCRAMERLocal storm report, Aug 20, 3:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD 3 NW FALCON 37.64N 92.42W
08/20/2007 LACLEDE MO POST OFFICE
FLASH FLOODING IS INUNDATING THE INTERSECTION OF HIGHWAYS
32 AND K. THIS INTERSECTION IS IMPASSABLE TO MOTORISTS.
&&
DCRAMERLocal storm report, Aug 20, 3:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 4 NNW SLEEPER 37.81N 92.62W
08/20/2007 LACLEDE MO DEPT OF HIGHWAYS
ROUTE BB, NORTHWEST OF SLEEPER AND NORTH OF ROUTE F IS
CLOSED DUE TO FLOOD WATERS.
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 25 min |
| Aug 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 23 min |
| Aug 20, 3:33 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Aug 20, 4:40 AM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Aug 20, 5:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Aug 20, 6:18 AM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
| Aug 20, 7:10 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Aug 20, 7:45 AM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Aug 20, 9:25 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 8 hr |
| Aug 20, 11:33 AM CDT | Flash Flood Warning | SGF | Camden, Laclede, Wright | 10 hr |
| Aug 20, 12:28 PM CDT | River Flood Warning | SGF | Jasper | 33 hr |
| Aug 20, 1:31 PM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 8 hr |
| Aug 20, 2:07 PM CDT | Tornado Warning | SGF | Laclede | 38 min |
| Aug 20, 2:37 PM CDT | Tornado Warning | SGF | Texas | 38 min |
| Aug 20, 2:46 PM CDT | Tornado Warning | SGF | Wright | 29 min |
| Aug 20, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 79 min |
| Aug 20, 4:57 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.